I have started having jerks all over my body at different times. Sometimes they are so hard I have painafter them. They do do not last long I have noticed tey are getting to be harder. What is happening to me?
hi Juliette, can I ask what medications are you on? I have similar jerks/twitches that began pretty mildly about 6mos to a year ago....hard to remember when, the onset was so mild and gradual....and I guess I didn't pay alot of attention to at first. I am on only a few medications now, so did some research on 'rare' side effects and decided it was probably one of two that I was taking, talked to my doctor and began lowering one of them and its been making a remarkable difference.
Some times its not the medication itself but the med in a combo with others or the duration of use.
At first I thought this was tardive dyskinesia however my doctor said no, I was worried b/c that is a side effect that can at times be permanent.
I'm not a doctor, so please consider the following to be my opinions, not guaranteed facts. That said:
While there are diseases that can cause this behaviour of the central nervous system, it is more likely to be a result of one or more medications that you are using, on the assumption that you are taking medication. Either way, it is important to see your regular doctor about this and to eliminate/detect the cause.
I get muscle jerks from medication. It started with steroids and now I'm on Nucynta and get them. They are the kind you get right before you fall asleep and your body twitches. If you're on medication it's probably not a big deal. If you're not, I'd see a doctor just to rule things out.
I also have the muscle twitches adn jerks and it started from some medication I was taking. It was called Remeron. I was taken off of it and they did get better but didn't disappear. They are manageable.
The body jerks that come out of nowhere, like what happens to everyone when we fall asleep, are called myoclonic jerks or seizures. It's normal when it happens once in a while or as we drop off to sleep. When they happen several times a day, that's something to talk to your doctor about. It may be caused by medication or it may be abnormal electrical impulses in the brain due to some organic cause or disease process. Definitely speak to your doctor about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.